Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can IUD cause adult acne?

My 32 yr old daughter got a copper IUD, she now has adult acne (they're calling it), that does not clear up no matter what she does, she has always been sensitive to all jewelry. Antibiotic after antibiotic, I think it's sensitivity to the copper, she's also experienced high levels of anxiety, would you recommend the IUD be removed? She has requested this but they keep delaying the procedure and medicating her.
Fri, 23 Jan 2015
Report Abuse
General & Family Physician 's  Response
Welcome to HealthcareMagic,
IUD is a good contraception option but it does have some side effects. Acne is a known side effect of IUD. Around 5% to 10% of the IUD users may develop acne as a side effect. It is preferable to change to other contraceptives such as use of condoms and watch if the acne problem gets reduced. Once you switch to another contraceptive, your acne problem should get rectified. Hope that answers your question.
Regards, Dr.Imaad.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello I have been breaking out with what I n thought was adult acne but it has spread from my face to my right forearm and left front of thigh I...

Recent questions on  Acneiform eruptions

doctor1 MD

i hav consulted skin specialist for acne problem which i had from 14...by this specialist it gt reduced some but during 1st week of jan 2014 again...

doctor1 MD

I am a 32 yr old male and for 2 weeks I have had a breakout of red spots (similar to acne) across my torso, arms and neck that do not itch. They...

doctor1 MD

I have for four months had a bumpy rash in the crease of one side of my nose which seems to now have spread underneath in the form of pimple...

doctor1 MD

Hi, I have been suffering from acute acne on jawline which is pretty much under control. My doc is now treating me for pigmentation after acnes, I...

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please...